MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 8MM X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 8MM X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72204398
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Tissue Breakdown (2681)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a procedure, the patient is having an allergic reaction to the screw.The skin is breaking down and pushing pieces of the screws out.It is unknown what was used to treat the adverse event and the outcome of the patient.
 
Additional Manufacturer Narrative
Event description updated.
 
Event or Problem Description
It was reported that after a knee arthroscopy aco reconstruction procedure, the patient is having an allergic reaction to the screw.The skin is breaking down and pushing pieces of the screws out.The adverse event was treated with the removal of pieces and irrigation and debridement.
 
Additional Manufacturer Narrative
One 72204398 8x20mm biosure regenesorb screw was used for treatment but was not returned for evaluation.Due to product unavailability, conclusions, investigation and evaluation were limited.If relevant information becomes available to assist with evaluation, the complaint will certainly be revisited.Factors that may affect device performance include: device ability, surgical ability, procedure location and tissue and patient condition.Influences that could compromise product performance or integrity that are unrelated to manufacture include: 1) use inconsistent with instructions for use recommendations.2) site prep with alternate type or recommended size instruments.Per instructions for use: read these instructions completely prior to use.Known hypersensitivity to the implant material.Where material sensitivity is suspected, appropriate tests should be made and sensitivity ruled out prior to implantation.Adverse reactions listed are: mild inflammatory reaction, foreign body reaction, infection, both deep and superficial, allergic reaction.Hazards associated with reuse of this device include, but are not limited to, patient infection and/or device malfunction.Final product met predetermined specifications upon release to distribution.

Brand Name
SCREW BIOSURE REGENESORB 8MM X 20MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9142282
Report Number1219602-2019-01188
Device Sequence Number2801355
Product Code MAI
UDI-Device Identifier00885554036749
UDI-Public00885554036749
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2021
Device Catalogue Number72204398
Device Lot Number50718710
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer09/24/2019
10/16/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date10/15/2019
10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;